I was diagnosed almost 6 months ago with GCA, started on 40mg, have had a bad flare in September due to rapid dose reduction, so tapering very very slowly now. Can't seem to get below 25mg as headache, swollen left cheek comes back, but I am now getting tremors/ rapid heart beat which is quite frightening.

5 Replies

  • Hello Theresa

    I used to have "tremors" on the high doses - was in fear of needing replacement crockery! I also used to experience palpitations, often strangely following a reduction. But if you are having continuous problems trying to get below 25mgs, plus these symptoms, then if it was me I would seek the advice of your rheumatologist - don't suffer in silence. Good luck.

  • If you are having raised heart rate you need to be checked for possible cardiac issues - don't just blame the pred! Your GP can arrange some of the tests - a 24 hour ECG is better than just an ECG at the practice. I had similar problems and it eventually turned out to be atrial fibrillation - don't panic at that thought, it is very common in our age group anyway and both the autoimmune disorder underlying the vasculitis and pred can be associated with it. But it does need to be managed.

  • Thank you for your advice. I am trying to reduce by 2.5mg every 3-4 weeks. I had chest X-RAY & ECG some months ago which were ok but if this continues for the next couple of days then I will definately get an appointment. This condition is so frustrating, sometimes I feel quite good in the mornings but then it takes revenge & the afternoons I am wiped out.

    So grateful for this community & lovely people...

  • Hi im on 40 mg at moment after a flare doublre vision in my case.I ve gca pmr and probable APS sticky blood warfarin treatment.I suffer badly with the shakes and tremor ,they say its the pred.I too have been suffering from fatigue so I can sympathise with you on that score too.Good luck.

  • Hi, I have GCA and PMR, now on 30mg of pred, reduced from 60mg every 2weeks by 10mg. I get the shakes and rapid heartbeat, been told its normal on Pred, but keep thinking I should ask for Ecg just to check. My temple has started being tender again so ringing my rheumatologist in the morning as think I might have to up my dose, which is worrying. This site is brilliant for getting advice..

You may also like...